Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS La Crosse, WI

September 19, 2005Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 19, 2005, 3:42 AM CDT for Clayton County, Fayette County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2005, 3:42 AM CDT (08:42 UTC)
Expired
Sep 19, 2005, 4:45 AM CDT
In force
63 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 190843
SVRARX
IAC043-065-190945-
/O.NEW.KARX.SV.W.0112.050919T0842Z-050919T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA
  CLAYTON COUNTY IN NORTHEAST IOWA

* UNTIL 445 AM CDT

* AT 342 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL 2 MILES WEST OF GUNDER...OR ABOUT
  11 MILES NORTHWEST OF ELKADER. ANOTHER SEVERE THUNDERSTORM WAS
  LOCATED 5 MILES WEST OF WEST UNTION. THE SEVERE THUNDERSTORMS WERE
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUANA AND COUNTY ROADS B 56 AND X 16 AROUND 350 AM...
  FARMERSBURG AND ST. OLAF AROUND 355 AM...
  MONONA AND CLAYTON CENTER AROUND 400 AM...
  FROELICH AND GIARD AROUND 405 AM...
  GARNAVILLO AROUND 410 AM...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4307 9207 4276 9208 4279 9110 4307 9119

$$

THOMPSON
6 follow-up statements
000 
WWUS53 KARX 190854
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 AM CDT MON SEP 19 2005

IAC043-065-190945-
/O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-FAYETTE IA-
353 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CLAYTON AND FAYETTE COUNTIES...

AT 353 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL OVER COUNTY ROADS B 56 AND X
16...OR ABOUT 8 MILES NORTH OF ELKADER. THE SEVERE STORM WAS MOVING 
EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES EAST 
OF WEST UNION AND WAS ALSO MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FROELICH AND GIARD AROUND 400 AM...
  GARNAVILLO AROUND 405 AM...
  MARQUETTE AND MCGREGOR AROUND 410 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4307 9188 4280 9187 4279 9110 4307 9119

$$

THOMPSON
000 
WWUS53 KARX 190905
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
405 AM CDT MON SEP 19 2005

IAC065-190915-
/O.CAN.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
FAYETTE IA-
405 AM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS BEEN
CANCELLED...

IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS BEEN CANCELLED.

LAT...LON 4308 9160 4280 9160 4279 9110 4307 9119

$$

IAC043-190945-
/O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
405 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CLAYTON COUNTY...

AT 405 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL OVER GIARD...OR ABOUT 9 MILES
WEST OF PRAIRIE DU CHIEN. THE SEVERE STORM WAS MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARQUETTE AND MCGREGOR AROUND 410 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4308 9160 4280 9160 4279 9110 4307 9119

$$

THOMPSON
000 
WWUS53 KARX 190914
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 AM CDT MON SEP 19 2005

IAC043-190945-
/O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
414 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CLAYTON COUNTY...

AT 414 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL 2 MILES SOUTHEAST OF
FARMERSBURG...OR ABOUT 6 MILES NORTHEAST OF ELKADER. THE SEVERE STORM
WAS MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  J WOOD CAMPGROUND AND CLAYTON AROUND 425 AM...
  MARQUETTE AND MCGREGOR AROUND 430 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4308 9160 4280 9160 4279 9110 4307 9119

$$

THOMPSON
000 
WWUS53 KARX 190923
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
423 AM CDT MON SEP 19 2005

IAC043-190945-
/O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
423 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CLAYTON COUNTY...

AT 423 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL 2 MILES SOUTHEAST OF CLAYTON
CENTER...OR ABOUT 6 MILES EAST OF ELKADER. THE SEVERE STORM WAS 
MOVING EAST AT 30 MPH. NO SEVERE WEATHER HAS BEEN REPORTED SO 
FAR...BUT THE STORM IS STILL CAPABLE OF PRODUCING LARGE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUTTENBERG AND MARQUETTE AROUND 430 AM...
  LOCK AND DAM 10 AROUND 435 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4294 9151 4266 9159 4267 9106 4305 9118

$$

THOMPSON
000 
WWUS53 KARX 190932
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
431 AM CDT MON SEP 19 2005

IAC043-190945-
/O.CON.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
431 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CLAYTON COUNTY...

AT 425 AM...LAW ENFORCEMENT OFFICIALS REPORTED PEA SIZE HAIL JUST 
EAST OF ELKADER.

AT 431 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING PENNY SIZE HAIL EXTENDING FROM 5 MILES NORTH
OF GUTTENBERG TO 11 MILES SOUTH OF ELKADER. THE SEVERE STORMS WERE
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GUTTENBERG AND LOCK AND DAM 10 AROUND 440 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4290 9143 4266 9159 4267 9106 4283 9109
      4301 9117

$$

THOMPSON
000 
WWUS53 KARX 190945
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT MON SEP 19 2005

IAC043-190953-
/O.EXP.KARX.SV.W.0112.000000T0000Z-050919T0945Z/
CLAYTON IA-
445 AM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY HAS EXPIRED...

NO SEVERE WEATHER HAS BEEN REPORTED...ALTHOUGH STREET FLOODING 
CAUSED BY HEAVY RAIN WAS REPORTED IN MARQUETTE BY LAW ENFORCEMENT 
OFFICIALS AT 430 AM CDT.
 
THE THUNDERSTORMS THAT HAD BEEN SEVERE HAVE WEAKENED. THEREFORE...THE
SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY HAS EXPIRED.

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS WITH 
HEAVY RAIN REMAIN POSSIBLE THROUGH 6 AM. THEREFORE...PERSONS ARE 
URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST 
WEATHER INFORMATION.

LAT...LON 4290 9143 4266 9159 4267 9106 4283 9109
      4301 9117

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:17 AM CDT, 25 minutes earlier.

Area forecast discussion, Sep 19, 3:17 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
317 AM CDT MON SEP 19 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...CONVECTION TODAY THEN AGAIN WED
NIGHT...FOG POTENTIAL LATE TONIGHT...TEMPERATURES THRU THE PERIOD.

DATA ANALYSIS AT 06Z SHOWED LOW PRESSURE CENTERED NEAR KOMA...WITH A
TROUGH TO THE NORTH ALONG THE MN/DAKOTAS BORDER. A DIFFUSE WARM
FRONT EXTENDED EAST ACROSS SOUTHERN IA WHILE THE OLD...ILL-DEFINED
COLD/ STATIONARY FRONT EXTENDED FROM NORTH OF KGRB TO NEAR KSUX.
WV/IR IMAGERY AND AREA RADARS INDICATING PLENTY OF CONVECTION FROM
SOUTHEAST IA INTO SOUTHERN MN AND EASTERN SD. THIS BEING AIDED BY
SEVERAL SHORTWAVES IN THE FLOW ALOFT...WITH THE LEAD WAVE ALONG THE
MN/IA BORDER. NAM LOOKED TO HAVE THE BETTER DEPICTION OF THIS WAVE
AT 06Z. CLOUD BLANKET AND SOUTH/SOUTHEAST FLOW ACROSS THE AREA
KEEPING EARLY MORNING TEMPERATURES QUITE MILD FOR MID SEPT.

19/00Z GFS BETTER INITIALIZED THAN NAM. NAM WAS A BIT BETTER WITH
THE SFC MASS FIELDS...BUT NAM WAS SOME 5F TOO HIGH WITH SFC
DEWPOINTS ACROSS THE NORTH-CENTRAL CONUS. GFS HGTS PROVIDED THE
BETTER FIT TO THE 850-300MB RA-OB DATA AS NAM WAS 2-4DM TOO HIGH
WITH HGTS FROM WEST TX TO WY/ID AND OVER THE MIDDLE OH VALLEY. BOTH
MODELS LOOKED GOOD WITH THE 300MB JET ANALYSIS...BUT THERE WAS
LITTLE OR NO RA-OB OR AIRLINER DATA IN THE 120KT+ JET OFF THE BC
COAST. EVEN GIVEN THE DIFFERENCES OUT OF THE STARTING GATE...19/00Z
NAM/GFS OFFER QUITE SIMILAR SOLUTIONS FOR TODAY THRU WED NIGHT...
EVEN AS FAR AS QPF AMOUNTS/PLACEMENT. GFS HAS MAINTAINED REMARKABLE
CONSISTENCY WITH ITS PREVIOUS RUNS OF 24 TO 48 AGO WITH QPF ACROSS
THE REGION. DPROG/DT OF 500MB HGTS SHOWS NAM/GFS 17/00Z AND 18/00Z
RUNS VERIFIED WELL AT 19/00Z. MODELS MAINTAIN GOOD CONSISTENCY
WITH THEIR 18/00Z RUNS TO 60HRS...WITH NAM TRENDING TOWARD THE GFS
IN THE 30-60HR TIME-FRAME. GFS MAINTAINS VERY GOOD CONSISTENCY WITH
ITS 18/00Z RUN OUT TO 84HRS. AT 06Z...GFS WAS BETTER WITH THE
STRENGTH/LOCATION OF THE SFC LOW WHILE NAM WAS BETTER WITH SFC
DEWPOINTS ACROSS THE REGION. WV IMAGERY SHOWED BOTH MODELS WERE GOOD
WITH THE SHORTWAVES ACROSS THE NORTHERN CONUS AT 06Z...BUT FOR GFS
TOO STRONG WITH ITS 45 UNIT VORT-MAX NEAR KSPW. WIND PROFILER
NETWORK SHOWED GFS HAD A BETTER FIT TO 850-500MB WIND FIELDS. BLEND
OF 19/00Z NAM/GFS WAS BEST WITH 00Z-06Z PRECIP ACROSS THE REGION.
FORECAST CONFIDENCE GOOD THIS CYCLE. FAVORED A NAM/GFS COMPROMISE
THIS CYCLE...THOUGH MINOR MODEL DIFFERENCES LOOK TO HAVE LITTLE
IMPACT ON THE SENSIBLE WEATHER THRU WED NIGHT.

IN THE SHORT TERM...LOW LEVEL MOISTURE TRANSPORT/CONVERGENCE...Q-G
CONVERGENCE...ISENTROPIC LIFT MAXIMIZE OVER THE AREA AT 12Z THIS
MORNING...THEN MOVE OFF TO THE EAST RATHER QUICKLY THIS MORNING AS
THE LEAD SHORTWAVE GOES BY. DID ADD SOME TIMING DETAIL TO FORECAST
GRIDS FOR THIS MORNING WITH CONVECTION MOVING THROUGH. SECONDARY
SHORTWAVE/TROUGH AXIS...THE ONE ACROSS ND/WY EARLY THIS MORNING...
PUSHES ACROSS THE FORECAST AREA DURING THE EARLY AFTERNOON HOURS
WITH A DECENT SHOT OF 500-200MB P-V ADVECTION. WITH MODELS
INDICATING RESIDUAL SFC-700MB MOISTURE IN A WEAK DEFORMATION ZONE
BEHIND THE DEPARTING LOW AND MODERATELY STEEP MID LEVEL LAPSE
RATES...CHANCE SHRA/TSRA ACROSS THE NORTHEAST END OF THE FORECAST
AREA THIS AFTERNOON LOOKS WARRANTED. UPPER TROUGH AXIS SWEEPS EAST
OF THE AREA BY 00Z...WITH SHORTWAVE RIDGING AT THE SFC AND ALOFT
BUILDING IN FOR TONIGHT/TUE. SFC HIGH PRESSURE RIDGE AXIS SETTLES
ACROSS THE AREA TONIGHT...WITH WINDS DE-COUPLING THIS EVENING. RAINS
FROM THIS MORNING...LIGHT WINDS AND MOSTLY CLEAR SKIES UNDER THE
HIGH FAVORS RADIATIONAL VALLEY FOG LATE TONIGHT/EARLY TUE. PREVIOUS
GRID-SET ALREADY CARRIED THIS FOR LATE TONIGHT/TUE MORNING. ZONAL
FLOW ALOFT ACROSS THE NORTHERN CONUS FOR TUE THRU WED. MODELS
INDICATE A WEAK SFC TROUGH AND LOW LEVEL WARM ADVECTION TO PUSH
ACROSS THE AREA TUE NIGHT. LITTLE MID/UPPER LEVEL SUPPORT WITH
THIS...AND A RATHER DEEP...DRY AIRMASS IS OVER THE AREA. CONTINUED
THE DRY FORECAST FOR TUE-WED. NEXT STRONGER SHORTWAVE THRU THE FLOW
ARRIVES WED NIGHT. BOTH NAM/GFS INCREASE PW/S ACROSS THE AREA INTO
THE 1.5 TO 2 INCH RANGE...ON THE NOSE OF A 35-45KT 850MB JET. GOOD
MOISTURE TRANSPORT...WARM ADVECTION/ISENTROPIC LIFT INDICATED INTO A
DEVELOPING SFC-850MB WARM FRONTAL BOUNDARY ACROSS IA. STARTED TSRA
CHANCES ON AN UPWARD TREND FOR WED NIGHT INTO THU. MODELS HAVE
BACKED OFF ON LOW LEVEL COLD INTRUSION BEHIND THIS MORNING/S
SYSTEM...WITH WARM ADVECTION ALREADY RETURNING BY LATE TONIGHT.
RAISED MAXES/MINS ACROSS THE BOARD FOR TODAY THRU WED NIGHT. FAVORED
BLEND OF MET/MAV-MOS HIGHS TODAY. STILL FAVORED COOLER OF GUIDANCE
LOWS/HIGHS TONIGHT THRU TUE NIGHT. GUIDANCE HIGHS FOR WED SIMILAR
AND LOOK GOOD WITH SOUTHERLY FLOW/WARM ADVECTION/PARTLY CLOUDY SKIES
AHEAD OF THE NEXT SYSTEM. RAISED LOWS WED NIGHT TOWARD 19/00Z MEX-
MOS VALUES WITH SOUTH FLOW AND INCREASING MOISTURE/CLOUDS.

.LONG TERM...THURSDAY THROUGH SUNDAY

LATEST MEDIUM RANGE MODELS MAINTAIN DECENT CONSISTENCY WITH EACH
OTHER AND THEIR PREVIOUS RUNS THRU SUNDAY. RATHER STRONG TROUGHING
DEVELOPS OVER THE WESTERN CONUS LATE IN THE WEEK WITH AN UPPER LOW
DEVELOPING OVER CA/NV FOR THE WEEKEND. DOWNSTREAM...WEST-NORTHWEST
FLOW ALOFT DEVELOPS OVER THE REGION...WITH ONE STRONGER SHORTWAVE
SLATED TO PUSH ANOTHER TROUGH/FRONT SOUTH THRU THE AREA DURING THE
WEEKEND. DID NOT MAKE ANY CHANGES TO FRIDAY AND BEYOND FOR NOW GIVEN
LOWERED CONFIDENCE IN TIMING DETAILS OF THE TROUGH/FRONT AND LACK OF
A GOOD LOOK AT 19/00Z ECMWF AND GFS ENSEMBLES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

RRS
Hazardous weather outlook, Sep 18, 2:45 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT SUN SEP 18 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-191000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
245 PM CDT SUN SEP 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL REST FROM NORTHEAST WISCONSIN INTO THE
SOUTHERN PLAINS TONIGHT...WHILE AN UPPER LEVEL DISTURBANCE SPINS
NORTHEAST FROM NEBRASKA INTO THE REGION OVERNIGHT. THESE TWO
FEATURES WILL INTERACT WITH FAVORABLE LOW LEVEL MOISTURE TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MINNESOTA AND IOWA LATE
THIS EVENING...SPREADING INTO WESTERN WISCONSIN OVERNIGHT.
INSTABILITY AND WIND PROFILES WILL FAVOR STORM ORGANIZATION...LEADING
TO THE POTENTIAL FOR SEVERE WEATHER. THE MAIN THREATS WOULD BE LARGE
HAIL AND DAMAGING WINDS. THE BETTER CHANCES FOR SEVERE WEATHER WILL
BE SOUTH AND WEST OF A WABASHA...TO BANGOR...TO RICHLAND CENTER
LINE...AND BETWEEN MIDNIGHT AND 5 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO BE ON-GOING ACROSS MUCH OF THE AREA
EARLY MONDAY. AS THE UPPER DISTURBANCE AND LOW PRESSURE SYSTEM MOVE
EAST OF THE AREA...THUNDERSTORMS WILL END ACROSS THE AREA DURING
THE MORNING. WITH THE BULK OF THE INSTABILITY PUSHED OUT OF THE
AREA BY MONDAY MORNING...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THE NEXT CHANCE OF THUNDERSTORMS ARRIVES LATE WEDNESDAY AND
CONTINUES THROUGH SATURDAY AS ANOTHER LOW PRESSURE SYSTEM AND
STRONGER UPPER LEVEL DISTURBANCE MOVE INTO AND THROUGH THE UPPER
MIDWEST. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF ANY OF
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY AFTER
MIDNIGHT...AND MOSTLY ACROSS NORTHEAST IOWA AND SOUTHEAST
MINNESOTA.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 12:36 AM CDTSevere Thunderstorm WarningARXChickasaw24 min
Sep 19, 1:47 AM CDTSevere Thunderstorm WarningARXChickasaw, Floyd28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.